Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 230, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 26, 2003, 6:46 PM EDT for Erie County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2003, 6:46 PM EDT (22:46 UTC)
- Expired
- Aug 26, 2003, 7:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Erie County, OH
The radar
The Cleveland radar (KCLE), 63 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 4:25 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 296 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 262246
SVRCLE
OHC043-262330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
646 PM EDT TUE AUG 26 2003
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ERIE COUNTY IN NORTH CENTRAL OHIO...
* UNTIL 730 PM EDT
* AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES SOUTH OF CASTALIA...OR ABOUT 11 MILES
SOUTHWEST OF SANDUSKY...MOVING EAST AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CASTALIA
MILAN
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.
DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED FROM THIS STORM. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4142 8284 4143 8260 4139 8251 4143 8235
4129 8234 4129 8284
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 5:17 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 26, 5:17 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 517 PM EDT TUE AUG 26 2003 UPDATING TO ISSUE SEVERE THUNDERSTORM WATCH FOR MOST OF THE FORECAST AREA. MCS TYPE SYSTEM OVER INDIANA RACING EAST TOWARD THE AREA INTO UNSTABLE ATMOSPHERE. EXPECTING STRONG WINDS UP TO 80 MPH AND LARGE HAIL WITH THESE STORMS AND ADDED ENHANCED WORDING TO THE ZONE FORECASTS. ZONES WILL BE OUT IN A FEW MINUTES. CLE... OH...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES OHC005...OHC033...OHC043...OHC063...OHC075...OHC077...OHC083... OHC093...OHC095...OHC099...OHC101...OHC103...OHC117...OHC123... OHC133...OHC139...OHC143...OHC147...OHC151...OHC153...OHC169... OHC173...OHC175. PA...NONE. LOMBARDY
Hazardous weather outlook, Aug 26, 6:48 AM EDT, 11 hours 58 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-261245- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 648 AM EDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Aug 26, 3:56 PM EDT, 2 hours 50 minutes before
OHZ036-037-047-262015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 356 PM EDT TUE AUG 26 2003 THE SEVERE THUNDERSTORM WATCH #892 THAT WAS IN EFFECT FOR...MORROW...MARION AND KNOX COUNTIES...HAS BEEN CANCELLED.
Local storm report, Aug 26, 4:27 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE CLEVELAND,OH
427 PM EDT TUE AUG 26 2003
CORRECTED TO CHANGE TORNADO TO WIND DAMAGE
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0333 AM SOUTHINGTON OH WIND DAMAGE
08/26/03 TRUMBULL ONE TREE DOWN.
0345 AM VIENNA OH WIND DAMAGE
08/26/03 TRUMBULL ONE TREE DOWN.
0355 AM BURGHILL OH WIND DAMAGE
08/26/03 TRUMBULL ONE TREE DOWN.
FMKSpecial weather statement, Aug 26, 5:00 PM EDT, 1 hour 46 minutes before
OHZ003-006>009-017>019-027>029-036-037-047-262115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 500 PM EDT TUE AUG 26 2003 ...DAMAGING WINDS ARE EXPECTED THIS EVENING ACROSS NORTHWEST OHIO... AT 500 PM NATIONAL WEATHER SERVICE DOPPLERS RADARS SHOWED A SEVERE THUNDERSTORM WITH A LARGE AREA OF DAMAGING WINDS OVER NORTHERN INDIANA...HEADING EASTWARD INTO OHIO. THIS THUNDERSTORM COMPLEX IS MOVING EAST-SOUTHEAST AT 50 MPH AND SHOULD REACH THE LUCAS-WOOD-HANCOCK LINE AROUND 6 PM. WIND GUSTS OVER 70 MPH WITH THIS THUNDERSTORM COMPLEX ARE EXPECTED TO CAUSE EXTENSIVE TREE DAMAGE AND POWER OUTAGES SHORTLY AFTER 6 PM. IN ADDITION TO DAMAGING WINDS THESE STORMS WILL BE ACCOMPANIED BY LARGE HAIL...DANGEROUS LIGHTNING AND DOWNPOURS HEAVY ENOUGH TO CAUSE FLOODING OF LOWLAND AND URBAN AREAS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT TUESDAY EVENING FOR A LARGE PART OF NORTHERN AND CENTRAL OHIO. IF THREATENING WEATHER APPROACHES...PLEASE TAKE COVER IMMEDIATELY.
Local storm report, Aug 26, 6:18 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
618 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM FINDLAY OH 59 MPH TSTM WIND GUST
08/26/03 HANCOCK
BMLocal storm report, Aug 26, 6:40 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
640 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0619 PM FOSTORIA OH WIND DAMAGE
08/26/03 SENECA 2 TREES DOWN
BMLocal storm report, Aug 26, 6:46 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
646 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM RUDOLPH OH WIND DAMAGE
08/26/03 WOOD 1 TREE DOWN AND 1 UTILITY
POLE DOWN
BMThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 11:55 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 26, 1:54 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 26, 1:54 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 26, 3:01 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 59 min |
| Aug 26, 3:24 AM EDT | Severe Thunderstorm Warning | CLE | Portage | 51 min |
| Aug 26, 3:33 AM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 42 min |
| Aug 26, 4:22 AM EDT | Special Marine Warning | CLE | 113 min | |
| Aug 26, 4:22 AM EDT | Special Marine Warning | CLE | 113 min | |
| Aug 26, 9:36 AM EDT | Special Marine Warning | CLE | 114 min | |
| Aug 26, 9:36 AM EDT | Special Marine Warning | CLE | 114 min | |
| Aug 26, 9:36 AM EDT | Special Marine Warning | CLE | 114 min | |
| Aug 26, 9:36 AM EDT | Special Marine Warning | CLE | 114 min | |
| Aug 26, 11:53 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 52 min |
| Aug 26, 5:44 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Lucas, Wood | 76 min |
| Aug 26, 6:22 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca, Wyandot | 53 min |
| Aug 26, 6:40 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron, Marion | 50 min |
| Aug 26, 7:03 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 72 min |
| Aug 26, 7:13 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 92 min |
| Aug 26, 7:27 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 63 min |
| Aug 26, 7:30 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 60 min |
| Aug 26, 7:48 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Wayne | 57 min |
| Aug 26, 7:50 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 55 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.